Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone ever tried Depo Provera (the shot) if so, what did you think about it?

I have tried the pill, wasn't right for me. Kept forgetting to take it and not at the right times. I heard horror stories about the IUD. So now I am on the shot and I have been on it for about two months. And I am curious as to what side effects women are having with it...

Answer Question
 
JadedMom07

Asked by JadedMom07 at 11:32 AM on Dec. 27, 2008 in Health

Level 1 (0 Credits)
Answers (12)
  • Horrible. I had major headaches, I gained a lot of weight, I always felt miserable. I took the pill, but I always forgot it. I'm getting the copper IUD this time around, it doesn't have any hormones. I heard that you bleed for awhile after, but it's well worth it.
    oliviasmomma09

    Answer by oliviasmomma09 at 11:34 AM on Dec. 27, 2008

  • i hated it, i got the shot after my son was born and all i did was bleed for 3 months straight
    cobysmom151

    Answer by cobysmom151 at 11:41 AM on Dec. 27, 2008

  • I liked Depo because it stopped my periods altogether. I also gained some weight on it, but there were other health circumstances at the time that could have caused that.
    mamapotter

    Answer by mamapotter at 11:41 AM on Dec. 27, 2008

  • I thought it was great at first because I didn't get my period at all and I actually lost weight on it. But then after being on it for almost 3 years I got really depressed and at first didn't know why. After going to therapy and being put on Zoloft we figured out it was the Depo. I stopped getting my shots and went back to normal right away. It was like night and day. I was a totally different person. So, just keep that in mind. And some people will bleed all the time and some not at all so you just have to try it and see how it affects you.
    sbastille

    Answer by sbastille at 11:47 AM on Dec. 27, 2008

  • I hated it. My periods stopped on it, I gained a ton of weight, started losing chunks of hair, and had problems with cysts. I would not recommend the shot to anyone really. After I was off the shot for about four months I lost all my weight, stopped having issues with cysts, stopped losing hair, and it took almost a year for my period to get back to normal. I have the Mirena IUD right now and so far this is the best choice I have ever made about a new birth control. Good luck.
    KlousMomi

    Answer by KlousMomi at 1:05 PM on Dec. 27, 2008

  • i would never ever ever recommend this to anyone! i was on when i was 16 to 18, i gained about 20 pounds even though my diet stayed the same, i had HORRIBLE mood swings, i lost my period completely and it took months for it to get back to normal after i wasnt on the shot anymore

    finally im on mirena, because i cant remember to take pills either. i love my mirena, ive been using it for about 10 months and havent had any problems. i swear by it
    learae

    Answer by learae at 1:15 PM on Dec. 27, 2008

  • Well I looked at it like this, at the current time...it's better than being pregnant. My period has stopped...I'm not concerned with the weight thing. But it's my mood swings... that's kinda bothering me.....One minute I'm cool...the next minute I'm bitchy...and I keep thinking well that's me in general....LOL....but it's really bothering me lately. I've heard alot of stories about IUD's what is the best one to take? My friend said her's fell out and she got pregnant and had a miscarriage.. so I don't know.... this shot thing has me moooody...
    JadedMom07

    Answer by JadedMom07 at 1:46 PM on Dec. 27, 2008

  • I was on it, and LOVED it for a bit... but then I started gaining weight, and found out it'd actually made my ovarian cysts worse.
    I know a lot of people who WERE on it. Everyone, at first, loved it. After a bit, though, everyone hated it and swears that it screwed up their bodies.

    Keep in mind that you shouldn't be on it for over two years, either, as past that point it's shown to cause permanent damage to bones.
    RanaAurora

    Answer by RanaAurora at 2:10 PM on Dec. 27, 2008

  • HORRIBLE!!!!! I wouldnt want anyone to take that....the only plus is you have no period......I started taking it when I was 16(mind you I was NEVER skinny....) and I weighed prob. 175......and I stopped taking it when I was 19 and I weighed 230......I hated it....
    Anonymous

    Answer by Anonymous at 3:20 PM on Dec. 27, 2008

  • I tried it when it first came out...I hated it...you spot bleed the whole time...moods are terrible...but..maybe they are different now...I do no recommend it...
    surpriseat41

    Answer by surpriseat41 at 10:30 PM on Dec. 27, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN